MAUDE Adverse Event Report: KARL STORZ ENDOVISION LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM

KARL STORZ ENDOVISION LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Model Number 495NE
Medical Device Problem Codes Insufficient Device Problem Information (3190); Excessive Heating (4030)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a routine post-operative physician visit the day after a tur procedure, the patient was found to have sustained a burn measuring approximately 1x2 cm.The burn was superficial overall, with an impression of a deeper burn at its canter (2 - 3 degree ).No peripheral redness or significant swelling was noted.The patient was discharged as planned without any delay, with instructions for local wound care.On follow-up two days later, the wound was observed to be healing and closing appropriately.The assumption is that the burn occurred because, following the surgery, the light cable was inadvertently left active and came into contact with either the patient or with the drapes covering the patient.
 
Additional Manufacturer Narrative
Additional information: a root cause analysis of the light cable cannot be performed because the light cable has not been returned to us despite several written requests for a more detailed root cause analysis.With regard to the customer description, we expressly point out in the instructions for use ifu fiber optic light cable, that the light cable must not be placed near flammable materials or near the patient and must not be directed at the patient.According to the customer's description, it is possible that the light cable (light outlet) mentioned above encountered the patient/covering sheet contrary to the safety instructions mentioned above, resulting in the described burns to the patient.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Common Device Name
LIGHT CABLE ASSEMBLY, 4.8 MM X 3000MM
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22337498
Report Number1221826-2025-01095
Device Sequence Number15693991
Product Code FCW
UDI-Device Identifier04048551168905
UDI-Public04048551168905
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number495NE
Device Catalogue Number495NE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown